MAUDE Adverse Event Report: MEDTRONIC, INC. AORTIC AP; HEART-VALVE, MECHANICAL

MEDTRONIC, INC. AORTIC AP; HEART-VALVE, MECHANICAL
Model Number 505DA
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Incomplete Coaptation (2507)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 08/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the return of the product, no definitive conclusion can be made regarding the clinical observation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this 20mm aortic mechanical valve was implanted and explanted during the same procedure and was replaced with an 18mm mechanical valve of the same model.Post implant of the 20mm valve showed very small left ventricular outflowtract (lvot) and half of the valve orifice appeared to be obstructed by the reconstructed aortomitral curtain.The physician then decided to further augment the annulus by performing a root replacement.The valve was removed by cutting the sutures and the orifices of the proximal sites of the grafts were trimmed.The 20mm valve was once again implanted and sutured into place.Valve inspection then noted that one of the leaflets had become immobile due to bulging of the lvot tissue.The valve was removed and an 18mm valve was implanted.No additional adverse patient effects were reported. .

Brand Name
AORTIC AP
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
MDR Report Key6855666
Report Number3008592544-2017-00047
Device Sequence Number800511
Product Code LWQ
UDI-Device Identifier00643169335011
UDI-Public00643169335011
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P990046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2019
Device Model Number505DA
Device Catalogue Number505DA20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2017
Initial Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight69